Alert archive / Michigan / Beach Hazards Statements in 2014
Beach Hazards Statement 12, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 6, 2014, 4:26 AM EDT for 6 counties in Michigan. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2014, 4:26 AM EDT (08:26 UTC)
- Expired
- Sep 6, 2014, 3:31 PM EDT
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
959 WHUS43 KGRR 060826 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 426 AM EDT SAT SEP 6 2014 MIZ037-043-050-056-064-071-061630- /O.NEW.KGRR.BH.S.0012.140906T0826Z-140906T2000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 426 AM EDT SAT SEP 6 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... MEARS STATE PARK IN PENTWATER... STEARNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CREATE WAVES OF 3 TO 5 FEET TODAY. STRUCTURAL CURRENTS ARE EXPECTED ON THE NORTH SIDES OF PIERS AND LONGSHORE CURRENTS WILL MOVE FROM NORTH TO SOUTH ALONG THE BEACHES. WAVES NORTH OF GRAND HAVEN SHOULD SUBSIDE THIS AFTERNOON BUT REMAIN NEAR 4 FEET SOUTH OF GRAND HAVEN THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ MEADE WEATHER.GOV/GRR
2 follow-up statements
516 WHUS43 KGRR 061433 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1033 AM EDT SAT SEP 6 2014 MIZ037-043-050-061545- /O.CAN.KGRR.BH.S.0012.000000T0000Z-140906T2000Z/ MASON-OCEANA-MUSKEGON- 1033 AM EDT SAT SEP 6 2014 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. HAZARDOUS WINDS AND WAVES ARE NO LONGER EXPECTED. $$ MIZ056-064-071-062000- /O.CON.KGRR.BH.S.0012.000000T0000Z-140906T2000Z/ OTTAWA-ALLEGAN-VAN BUREN- 1033 AM EDT SAT SEP 6 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... NORTH BEACH IN SOUTH HAVEN...HOLLAND STATE PARK...MUSKEGON STATE PARK...MEARS STATE PARK IN PENTWATER...STEARNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CREATE WAVES OF 3 TO 5 FEET TODAY. STRUCTURAL CURRENTS ARE EXPECTED ON THE NORTH SIDES OF PIERS AND LONGSHORE CURRENTS WILL MOVE FROM NORTH TO SOUTH ALONG THE BEACHES. WAVES NORTH OF GRAND HAVEN SHOULD SUBSIDE THIS AFTERNOON BUT REMAIN NEAR 4 FEET SOUTH OF GRAND HAVEN THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
574 WHUS43 KGRR 061931 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 PM EDT SAT SEP 6 2014 MIZ056-064-071-062045- /O.CAN.KGRR.BH.S.0012.000000T0000Z-140906T2000Z/ OTTAWA-ALLEGAN-VAN BUREN- 331 PM EDT SAT SEP 6 2014 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. HAZARDOUS WINDS AND WAVES ARE NO LONGER EXPECTED. $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 6, 3:30 AM EDT, 56 minutes earlier.
Area forecast discussion, Sep 6, 3:30 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 AM EDT SAT SEP 6 2014 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE .SYNOPSIS... ISSUED AT 330 AM EDT SAT SEP 6 2014 COOLER AND DRIER AIR WILL MOVE INTO THE GREAT LAKES REGION TODAY BEHIND A DEPARTING COLD FRONT. HIGH PRESSURE WILL PROVIDE DRY WEATHER FOR SEVERAL DAYS WITH TEMPERATURES MODERATING BACK TO NEAR 80 DEGREES FOR EARLY NEXT WEEK. OUR NEXT CHANCE OF RAIN WILL ARRIVE BY MID WEEK FOLLOWED BY A SHARP COOL DOWN FOR LATE NEXT WEEK. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 330 AM EDT SAT SEP 6 2014 OVERALL A QUIET/PLEASANT WEEKEND EXPECTED WITH PLENTY OF SUNSHINE AND COMFORTABLE HUMIDITY LEVELS. DRY AIR MASS ALONG WITH LONGER NIGHTS SHOULD LEAD TO LARGE DIURNAL TEMPERATURE SWINGS AS MUCH AS 25-30 DEGREES. LINGERING CLOUDINESS/LIGHT RAIN SHOWERS WILL BE SHUNTED EAST LATER THIS MORNING AS NRN STREAM SHORTWAVE SWEEPS THROUGH. NORTHWEST FLOW BEHIND THE COLD FRONT WILL DRIVE SFC DEW POINTS DOWN INTO THE LWR 50S. THE COMBO OF MUCH DRIER AIR AND SFC RIDGING SHOULD LIMIT CUMULUS DEVELOPMENT/COVERAGE TODAY SO WILL HAVE SKIES BECOMING MOSTLY SUNNY. CHILLY TEMPS EXPECTED TONIGHT AND SUNDAY NIGHT WITH SFC RIDGE AXIS OVERHEAD. LOWS IN THE 40S FOR MANY AREAS AND WOULD NOT EVEN RULE OUT SOME PATCHY FROST IN THE TYPICALLY COLDER HOLLOWS UP NORTH. ALSO COULD SEE A FEW PATCHES OF SHALLOW DENSE GROUND FOG AROUND SUNRISE. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 330 AM EDT SAT SEP 6 2014 ZONAL FLOW MID WEEK SHOULD PRODUCE PLEASANT CONDITIONS WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMP. AT THE SURFACE WE SHOULD SEE A SOUTHERLY FLOW WHICH WILL OPEN US UP TO GULF MOISTURE. WE SHOULD SEE SCATTERED SHOWERS AND MAYBE A FEW THUNDERSTORMS STARTING TUESDAY OR TUESDAY NIGHT...BUT A SOLID TRIGGER ISN/T THERE...SO NOT EXPECTING AN ALL DAY RAIN BY ANY MEANS. BUT A MORE WIDESPREAD RAIN IS EXPECTED INTO WED AND THU AS AN UPPER TROUGH DEEPENS OVER CANADA AND THE CENTRAL NORTHERN STATES. THIS RESULTS IN A STRONG SURFACE LOW THAT SHOULD TRACK INTO THE NORTHERN GREAT LAKES AND DRAG A COLD FRONT THROUGH THE CWA WEDNESDAY NIGHT OR THURSDAY. SOLID CHANCES FOR RAIN IN THESE PERIODS...BUT WE WILL HAVE TO SEE HOW THE SURFACE LOW TRACKS AND WHETHER WE SEE MANY THUNDERSTORMS. IT SHOULD TURN MUCH COOLER BEHIND THIS FRONT FOR THURSDAY NIGHT AND FRIDAY. H8 TEMPS DROP TO 0C TO +5C WHICH SHOULD RESULT IN FRIDAY HIGHS OF ONLY 60 TO 65. THIS CHILLY AIR OVER THE LAKE COULD ALSO BRING SOME LAKE EFFECT RAIN SHOWERS WITH A NW FLOW. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 151 AM EDT SAT SEP 6 2014 VFR WITH SOME MVFR CEILINGS IS EXPECTED THROUGH THE EARLY MORNING HOURS. THERE COULD EVEN BE SOME VERY PATCHY IFR CEILINGS UNTIL AROUND SUNRISE. AFTER SUNRISE DRIER AIR WILL FILTER IN FROM THE NORTH AND CLEAR THE SKIES. HIGH CONFIDENCE THAT VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES AFTER 13Z. NW WINDS WILL COME UP TO AROUND 10 KTS DURING SATURDAY AFTERNOON. && .MARINE... ISSUED AT 330 AM EDT SAT SEP 6 2014 NORTH FLOW COLD ADVECTION COMBINED WITH LAKE SFC TEMPS AROUND 70F WILL LEAD TO CHOPPY CONDITIONS THIS MORNING WITH 2-4 FOOTERS. WILL HAVE TO KEEP A CLOSE EYE ON THIS AS IT COULD NECESSITATE A SMALL CRAFT ADVISORY FOR A FEW HOURS THIS MORNING. OTHERWISE WITH SURFACE RIDGING EXPECTED...WINDS AND WAVES WILL BE BELOW ADVISORY CRITERIA THROUGH THE WEEKEND. ARRIVAL OF DEW POINTS IN THE LOWER 50S SHOULD LIMIT ANY MARINE FOG POTENTIAL. && .HYDROLOGY... ISSUED AT 330 AM EDT SAT SEP 6 2014 POCKETS OF HEAVIER RAIN OF 1 TO 2 INCHES WERE RELATIVELY LOCALIZED ON FRIDAY AND THE RESPONSE ON THE LARGER RIVERS WAS NEGLIGIBLE. DRY WEATHER NOW EXPECTED THROUGH EARLY NEXT WEEK WITH LOCALLY HEAVY RAIN RETURNING TOWARD MIDWEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...MEADE SHORT TERM...MEADE LONG TERM...JK AVIATION...JK HYDROLOGY...MEADE MARINE...MEADE
Hazardous weather outlook, Sep 5, 11:10 AM EDT, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1110 AM EDT FRI SEP 5 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-061015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1110 AM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO SPREAD SOUTH TOWARDS SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND EVENING. STORMS COULD BECOME SEVERE MAINLY ALONG AND SOUTH OF INTERSTATE 96 THIS AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE WIND GUSTS OVER 60 MPH...HAIL TO AROUND ONE INCH IN DIAMETER...TORRENTIAL RAIN AND VERY FREQUENT LIGHTNING. MINOR STREET FLOODING IS ALSO POSSIBLE. STORM MOTION WILL BE TO THE EAST AT 35 MPH WHICH WILL SHIFT THE THREAT TOWARDS SOUTHEAST LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. LMZ844>849-061015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1110 AM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAN BE EXPECTED OVER LAKE MICHIGAN FROM TODAY INTO THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH STRONG WINDS PRODUCING LOCALLY HIGHER WAVES. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. DUKE TJT
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:41 AM EDT | Small Craft Advisory | GRR | 11 hr |
Nearby
Beach Hazards Statements in Michigan, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.